Anyone know why my heart rate would be jumping A LOT when I go from sitting to standing (we're talking from 42 to 120). I have POTS, and am on 50mg ToprolXL, and 10mg/3x/day Midodrine. I'm 22, 5'10", 200 lbs (I gained weight on florinef and other drugs). It's starting to get on my nerves (and it can't be good for the syncope thing-- I've passed out 9 times in the last three days!). Should I talk to my non-concerned cardiologist? For all I know, it's been doing this for months, I just got a heart monitor watch thing so now it's quite easy to see these changes, while in the past I never noticed (I was passing out from heart rates c. 200 and didn't ever notice my heart racing!).
Were you diagnosed with POTS by a cardiologist? Your heart rate jump is the classic symptom of POTS, so are you asking why do you have POTS? Sorry you do, but can't answer why.
Are you saying the medications are not working? Given you continuing episodes of passing out I recommend you discuss you condition further with a specialist Is there some medical field more focused on POTS than cardiology? I don't know, maybe someone on this community can advise.
Thanks for the response, I'm new at posting, and I guess my question wasn't really apparent!
What I meant to ask is "is kind of jump normal for POTS" before I started the drugs my heart was never in the 40's and only would, at most, jump 60 points. Now it's jumping a full 100. Since I'm on cardio-drugs I figured this was the most appropriate place to ask if it's normal and if not and if I should worry about it.
Have you been diagnosed with this? I had a panic attack after reading the symptoms of POTS the other day, thinking that I had it. But I've become skeptical about POTS in the recent weeks doing on my research about it all over the net. Skeptical meaning how did It fit with me, the symptoms. I just don't see a clear connection with my symptoms and the VAST symptoms of POTS, as almost every symptom heart related is included with POTS, and anxiety. In my opinion and speculation is that when our bodies are constantly bombarded with adrenaline it could very well show the symptoms of POTS. I had experienced for a few weeks after long daily episodes of panic attacks and tachycardia, when waking up in the morning after a long rest heart rate and blood pressure, arising out of the bed or couch seemed extremely difficult as I experienced dizzy spells and extreme high heart rate. Now I'm not sure at this point if there's a underlying condition that causes this, (POTS), or if it is just the side effects of constant adrenaline bombardment resulting from GAD (generalized anxiety disorder) and/or panic attacks. WHO KNOWS? I think more research of stress & anxiety and adrenal function and its side effects should be done.
I have definitely seen that website, there's a lot of information on it. I know, POTS seems to be a fake condition and I often wonder about the anxiety disorder as well. For years we considered it to be just anxiety, but even when I'm not stressed out I still have symptoms. So I'm just going to assume that the doctors are right and I have POTS instead of GAD. I think they also diagnosed me with POTS instead of GAD since I have syncopal episodes where I completely pass out due to the racing heart rate which I don't notice until it hits about 200 and I go unconscious.
I think it's a syndrome because people don't want to be diagnosed with GAD and/or aren't worried about anything (I'm not worried about anything except, well, this).
Hope you gleaned something about the syndrome in this tangent :)
I don't think I've ever had a heart rate over 200, at least not unless I was running or doing exercise. Even then I don't think I would want a heart rate over 200 while exercising. 150-160 is fine with me. Has a doctor ever clocked your heart rate over 200 on a EKG before, or are you guestimating that your heart rate was almost 200 when you've gone unconscious?
I guess your symptoms are a bit different than what I experienced, even though I haven't been officially diagnosed with GAD or panic attacks.
I wish you well in finding a solution to your health. Good luck! Zach
Guestimating, I know, i should avoid doing that. I think the highest it's been clocked is 190 something. I have one of those heart monitor things and I clocked it when I was feeling crappy at 183, lost consciousness in the next minute or so, so the assumption is it went higher- how much I don't know. When I'm just walking around my heart chills at about 140, "working out" it goes up to 170-80, so when I see that I take it down a notch and chill so I can avoid smacking my head :).
I also have been told that I am exhibiting POTS like symptoms but am wondering if it is anxiety or really POTS. Is it known that anxiety can exhibit itself through POTS?
A little of my story. I had an ablation done in August and have been having some trouble since, luckily it is resolving itself little by little. My heart rate is jumping by a little over 30 point with postural changes. I've been experiencing some lightheadedness, dizziness and short of breath. I have to admit since I have been having problems I have been having some major anxiety over my health since I was healthy prior to ablation (other than SVT) and now have been feeling so so for quite a while. I would rather it be anxiety than real POTS as it doesn't seem like there is much you can do about POTS. I was on midodrine for a couple of weeks but it didn't help much and also was on toprol but couldn't take some of the side effects. I'm just dealing with it on my own now and hoping that my heart was just thrown a bit out of rhythm during the ablation and will gradually calm down.
Yes... I've been experiencing some postural tacycardia latley as well. Especially after I wake in the morning and hop in the shower. I can notice my heart racing, and I tend to clench my lower muscles (thighs & buttox) standing in the shower out of fear. I'm not sure if it's the fear that my heart is going to start racing, or if it starts to race because of a physical problem. Very hard to pin point. But this situation does subside after a bit, and I can continue with the rest of the day without any major problems, beside occational PVC's, and anxeity until I get home in the evenings and then its a toss up on what will happen before bed time. :( My resting heart rate is just around 60 or so, and i'm guessing that my heart rate in the shower was around 90-100, possibly slightly higher. I'm hoping this will subside eventually..
hey zachs-- is the shower hot? that can up the heart rate, you might want to try either cooling it down a notch, shortening it, or sitting down in the shower. Just some suggestions that have worked for me.
And yes, CNickels77, anxiety would be better than POTS-- I was actually happy when a dr gave me a diagnosis of heart failure (no one has said anything about that since so I think he was mistaken)- at least that's treatable!
Just a quick questions as I am continuing to try to figure out if this is POTS or anxiety induced, I have feelings of lightheadedness and dizziness and an overall weakness at moments. Do either of you get this? I know these are also symptoms of anxiety. It seems like anxiety can almost mimic most illnesses:)
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.